It is currently Fri Aug 18, 2017 6:03 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
PostPosted: Thu Dec 19, 2013 6:57 pm 
Offline
Average Poster
Average Poster

Joined: Thu Dec 19, 2013 5:56 pm
Posts: 15
I started taking suboxone on Tue after abusing opiates since 2005. I haven't slept much the last couple nights, all opiates give me the feeling of being on something speedy. The dr started me off on 8 milligrams once a day, it is really helping the cravings but the lack of sleep is really getting to me. Im so tired but cant sleep more than 2 hours at a time. He also had me stop taking my nightly dose of 1 mg of Ativan (I have been taking it for 5 months exclusively for sleep, not abusing this med in any way). Has anyone else had these issues or could it be benzo w/d? Im just worried, I want to get better but I cant handle this feeling. I have to function.


Top
 Profile  
 
PostPosted: Fri Dec 20, 2013 12:38 am 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
I would expect anyone stopping lorazepam, even a dose relatively low like 1 mg per day or night, to have significant insomnia for a couple weeks. Benzos were the great new sleepers of the 1980's, but 'rebound insomnia' and tolerance pushed them from the market. After a couple weeks, your sleep will come back; you may also need to match your opioid tolerance up a bit better over time, depending on where your tolerance was. In the meantime, most docs would allow a non-addictive sleeper-- Seroquel at a low dose, hydroxyzine, or trazodone... none are the greatest sleeping meds in the world, but they would help get through the experience of stopping lorazepam.

Good luck!


Top
 Profile  
 
PostPosted: Sun Dec 22, 2013 7:34 am 
Offline
Average Poster
Average Poster

Joined: Thu Dec 19, 2013 5:56 pm
Posts: 15
So if the opioid tolerance is higher a higher dose is needed to curb the mental cravings? I had a old script for visteral (or how ever its spelled) and i tried taking one last night, it worked well to get me around 4 hours of sleep but the rest of the night i was up every 30 minutes or so. I go back to the dr next week, maybe he will let me try one of the other meds you mentioned. Because I get that speedy effect it lack of sleep is a huge trigger for me. It may sound weird to some, but 2 oz of cough syrup was like my cup of coffee in the morning. I couldn't take anything past 5 p.m. if i wanted to sleep at all.
Thank you for you time and advice, i aappreciate it!


Top
 Profile  
 
Our Sponsors
PostPosted: Sun Dec 22, 2013 1:35 pm 
Offline
Average Poster
Average Poster

Joined: Wed Nov 13, 2013 7:29 am
Posts: 6
Do you have any Clonidine? My doc prescribed that to help me with withdrawals during induction and I found that it made me feel a little more relaxed and a bit drowsy and when I took Benadryl shortly after it, I quickly fell asleep. It doesn't always keep me out all night but I've never been an all night sleeper so I'm grateful for the 5-6 hours I get:). Sweet dreams!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group